MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; DXE

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; DXE
Model Number SEP8
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Date of Event 05/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the pulmonary artery using an indigo system separator 8 (sep8) and an indigo system aspiration catheter 8 (cat8).During the procedure, the physician completed two passes using the cat8 and sep8.Subsequently, the bulb of the sep8 dislodged and became stuck inside the patient¿s left lung.The physician decided that it may be detrimental to the patient to remove the bulb; therefore, no attempts were made to remove the bulb from the lung.The procedure was completed using the same cat8.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM SEPARATOR 8
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10409689
Report Number3005168196-2020-01208
Device Sequence Number14233204
Product Code DXE
UDI-Device Identifier00814548016153
UDI-Public00814548016153
Combination Product (Y/N)Y
Initial Reporter CountryIN
PMA/510(K) Number
K161523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/20/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2021
Device Model NumberSEP8
Device Catalogue NumberSEP8
Device Lot NumberF83879
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2020
Initial Report FDA Received Date08/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age23 YR
Date Report Sent to FDA01/01/2005